Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 65, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 11, 2005, 9:21 PM CDT for Wood County, Wisconsin. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2005, 9:21 PM CDT (02:21 UTC)
- Expired
- Jun 11, 2005, 9:47 PM CDT
- In force
- 26 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
County Wood County, WI
The radar
The La Crosse radar (KARX), 124 km from the middle of the area, began a volume at 02:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 2.4 hours before the alert went out and 286 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 123 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1277 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGRB 120222
SVRGRB
WIC141-120245-
/O.NEW.KGRB.SV.W.0065.050612T0221Z-050612T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
921 PM CDT SAT JUN 11 2005
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WOOD COUNTY IN CENTRAL WISCONSIN
* UNTIL 945 PM CDT
* AT 919 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING DAMAGING WINDS. THIS STORM WAS LOCATED NEAR
PITTSVILLE...OR ABOUT 16 MILES WEST OF WISCONSIN RAPIDS...AND MOVING
NORTHEAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BETHEL BY 930 PM...
ARPIN AND HEWITT BY 935 PM...
AUBURNDALE BY 940 PM...
LAT...LON 4468 9013 4468 8984 4464 8984 4458 8988
4456 8991 4451 8994 4449 8996 4430 9010
4438 9032
$$
RDM2 follow-up statements
000
WWUS53 KGRB 120238
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
937 PM CDT SAT JUN 11 2005
WIC141-120245-
/O.CON.KGRB.SV.W.0065.000000T0000Z-050612T0245Z/
WOOD WI-
937 PM CDT SAT JUN 11 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 945 PM CDT FOR WOOD
COUNTY...
AT 935 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS. THIS STORM WAS LOCATED NEAR
ARPIN...OR ABOUT 16 MILES NORTHWEST OF WISCONSIN RAPIDS...MOVING
NORTHEAST AT 45 MPH. THE WOOD COUNTY SHERRIF REPORTED STRONG WINDS
WHEN THE STORM WENT THROUGH PITTSVILLE AROUND 930 PM.
THE STROM WILL BE NEAR AUBURNDALE AROUND 943 PM.
LAT...LON 4468 9013 4468 8984 4464 8984 4458 8988
4456 8991 4451 8994 4449 8996 4430 9010
4438 9032
$$
RDM000
WWUS53 KGRB 120247
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
948 PM CDT SAT JUN 11 2005
WIC141-120258-
/O.EXP.KGRB.SV.W.0065.000000T0000Z-050612T0245Z/
WOOD WI-
948 PM CDT SAT JUN 11 2005
...THE SEVERE THUNDERSTORM WARNING FOR WOOD COUNTY EXPIRED AT 945 PM
CDT...
THE SEVERE THUNDERSTORM HAS MOVED OUT OF THE AREA AND NO LONGER POSES
A SIGNIFICANT THREAT.
LAT...LON 4468 9013 4468 8984 4464 8984 4458 8988
4456 8991 4451 8994 4449 8996 4430 9010
4438 9032
$$
RDMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 4:45 PM CDT, 4 hours 36 minutes earlier.
Area forecast discussion, Jun 11, 4:45 PM CDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 445 PM CDT SAT JUN 11 2005 .SHORT TERM...SEVERE WEATHER POTENTIAL AGAIN TODAY...AS SFC LOW PRESSURE AND DEVELOPING WARM FRONT LIFT NORTH THROUGH MN. LINE OF STORMS DEVELOPING OVER FAR WESTERN WI. LOW LEVEL JET STRENGTHENING AHEAD OF SHORT WAVE WITH MODELS SHOWING IT FOCUSED INTO NORTHWEST WI BY 00Z. UNDER MOSTLY SUNNY SKIES...WHOLE CWA HAS BECOME VERY UNSTABLE WITH SFC BASED CAPES AROUND 2K. CHANGE FROM YESTERDAY IS ABSENCE OF NUMEROUS SFC BOUNDARIES DRAPED OVER NE WI. LAKE BREEZE IS JUST BEGINNING TO PUSH INLAND. BEST MOISTURE...WITH SFC DEWPOINTS INTO LOW 70S...ALONG WARM FRONT AND EAST INTO LOWER MI. THIS SHOULD POINT TO MORE PROBLEMS DUE TO DAMAGING WINDS AND HAIL THAN TORNADOES. HAVE NOT MADE ANY SIG CHANGES TO CURRENT PACKAGE...EXCEPT TO REMOVE PCPN CHANCES OVER NORTHERN WI FOR SUN AS WEEK COLD FRONT/TROUGH MOVES THROUGH SUN MORN...WITH LOWER DEWPOINTS WORKING INTO NORTH CENTRAL WI. .LONG TERM...SUNDAY NIGHT THROUGH NEXT SATURDAY. MAIN CONCERN IS WHEN POPS CAN BE LEFT OUT FOR AN ENTIRE DAY. AS A SURFACE BOUNDARY LIFTS NORTH INTO NORTHERN IL SUNDAY NIGHT PCPN CHANCES WILL RETURN TO THE FORECAST AREA. POPS WILL INCREASE ON MONDAY AS THE FRONT CONTINUES TO LIFT NORTHWARD. PCPN CHCS REMAIN UNTIL THE SURFACE LOW OVER THE PLAINS MAKES ITS WAY EAST OF THE STATE DURING THE LATTER HALF OF THE WEEK. AFTER THAT...SURFACE HIGH PRESSURE AND A MID LEVEL RIDGE MOVE INTO THE REGION BRINGING DRY WEATHER TO THE AREA. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && TE/MG WEATHER.GOV/GREENBAY
Hazardous weather outlook, Jun 11, 12:15 PM CDT, 9 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1215 PM CDT SAT JUN 11 2005 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-121715- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 1215 PM CDT SAT JUN 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING... A WARM AND HUMID AIR MASS WILL REMAIN ACROSS THE AREA. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE AFTERNOON AND THEN CONTINUE INTO TONIGHT. SOME OF THE STORMS COULD BE SEVERE. THE PRIMARY THREAT IS OF DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH NEXT FRIDAY THE WARM HUMID AIR MASS WILL CONTINUE ACROSS THE AREA INTO EARLY NEXT WEEK. THAT WILL RESULT IN A CONTINUED CHANCE OF THUNDERSTORMS. BE SURE TO MONITOR LATER FORECASTS AND STATEMENTS WHICH WILL BE BETTER ABLE TO DEFINE THE TIMES AND LOCATIONS WHERE SEVERE WEATHER WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY. THE MOST LIKELY TIME OF ACTIVATION WOULD BE DURING THE LATE AFTERNOON AND EVENING. LMZ521-522-541>543-564-121715- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 1215 PM CDT SAT JUN 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN BAY OF GREEN BAY AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING... A WARM AND HUMID AIR MASS WILL REMAIN ACROSS THE AREA. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE AFTERNOON AND THEN CONTINUE INTO TONIGHT. SOME OF THE STORMS COULD BE SEVERE. THE PRIMARY THREAT IS OF DAMAGING WINDS. WARM HUMID AIR OVER THE COOLER WATERS OF THE LAKE WILL CAUSE PATCHY FOG FORMATION WITH LOCAL VISIBILITIES OF LESS THAN ONE MILE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH NEXT FRIDAY THE WARM HUMID AIR MASS WILL CONTINUE ACROSS THE AREA INTO EARLY NEXT WEEK. THAT WILL RESULT IN A CONTINUED CHANCE OF THUNDERSTORMS. BE SURE TO MONITOR LATER FORECASTS AND STATEMENTS WHICH WILL BE BETTER ABLE TO DEFINE THE TIMES AND LOCATIONS WHERE SEVERE WEATHER WILL BE POSSIBLE. TE WEATHER.GOV/GREENBAY
In the hours before
Local storm report, Jun 11, 6:58 PM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
658 PM CDT SAT JUN 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG ASHWAUBENON 44.46N 88.08W
06/11/2005 BROWN WI LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN.
0610 PM TSTM WND DMG GREEN BAY 44.51N 88.00W
06/11/2005 BROWN WI LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN ON THE WEST SIDE OF
THE CITY.
0627 PM TSTM WND DMG MOUNTAIN 45.18N 88.48W
06/11/2005 OCONTO WI LAW ENFORCEMENT
TREES DOWN.
&&
MGSpecial weather statement, Jun 11, 7:05 PM CDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 705 PM CDT SAT JUN 11 2005 WIZ030-035-036-045-120030- MARATHON-WOOD-PORTAGE-WAUSHARA- INCLUDING WAUSAU...WISCONSIN RAPIDS...STEVENS POINT AND WAUTOMA 705 PM CDT SAT JUN 11 2005 SEVERE THUNDERSTORM WATCH NUMBER 459 FOR PART OF CENTRAL WISCONSIN EXPIRED AT 7 PM CDT. THE FOLLOWING COUNTIES ARE NO LONGER IN A WATCH... MARATHON... WOOD... PORTAGE... WAUSHARA... WEATHER.GOV/GREENBAY
Special weather statement, Jun 11, 7:30 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 730 PM CDT SAT JUN 11 2005 WIZ005-010-018-019-037-048>050-120400- VILAS-ONEIDA-LINCOLN-LANGLADE-WAUPACA-WINNEBAGO-CALUMET-MANITOWOC- INCLUDING EAGLE RIVER...RHINELANDER...TOMAHAWK...ANTIGO...OSHKOSH... CHILTON AND TWO RIVERS 730 PM CDT SAT JUN 11 2005 THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED FOR PARTS OF NORTH-CENTRAL AND EAST-CENTRAL WISCONSIN. THE FOLLOWING COUNTIES ARE NO LONGER IN SEVERE THUNDERSTORM WATCH NUMBER 461... VILAS... ONEIDA... LINCOLN... LANGLADE... WAUPACA... WINNEBAGO... CALUMET... MANITOWOC... WIZ011>013-020>022-031-038>040-073-074-120400- FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-SHAWANO-OUTAGAMIE-BROWN-KEWAUNEE- INCLUDING CRANDON...CRIVITZ...STURGEON BAY...APPLETON...GREEN BAY AND ALGOMA 730 PM CDT SAT JUN 11 2005 THE SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM CDT FOR THE FOLLOWING COUNTIES... FOREST... FLORENCE... MARINETTE... OCONTO... MENOMINEE... SHAWANO... OUTAGAMIE... BROWN... KEWAUNEE... DOOR... SEVERE THUNDERSTORMS WITH DAMAGING WIND AND HAIL REMAIN POSSIBLE IN THE WATCH AREA THIS EVENING. MG WEATHER.GOV/GREENBAY
Special weather statement, Jun 11, 7:40 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 740 PM CDT SAT JUN 11 2005 WIZ011-012-020-022-031-038>040-120400- FOREST-FLORENCE-MENOMINEE-DOOR-SHAWANO-OUTAGAMIE-BROWN-KEWAUNEE- INCLUDING CRANDON...STURGEON BAY...APPLETON...GREEN BAY AND ALGOMA 740 PM CDT SAT JUN 11 2005 THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED FOR PARTS OF NORTHEAST WISCONSIN. THE FOLLOWING COUNTIES ARE NO LONGER IN SEVERE THUNDERSTORM WATCH NUMBER 461... FOREST... FLORENCE... MENOMINEE... SHAWANO... OUTAGAMIE... BROWN... KEWAUNEE... DOOR... WIZ013-021-073-074-120400- NORTHERN MARINETTE-SOUTHERN MARINETTE-NORTHERN OCONTO-SOUTHERN OCONTO- INCLUDING CRIVITZ 740 PM CDT SAT JUN 11 2005 THE SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM CDT FOR THE FOLLOWING COUNTIES... OCONTO... MARINETTE... SEVERE THUNDERSTORMS WITH DAMAGING WIND AND HAIL REMAIN POSSIBLE IN THE WATCH AREA THIS EVENING. MG WEATHER.GOV/GREENBAY
Local storm report, Jun 11, 8:01 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
801 PM CDT SAT JUN 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM TSTM WND DMG TIPLER 45.91N 88.63W
06/11/2005 FLORENCE WI LAW ENFORCEMENT
TREES DOWN ON HIGHWAY 70.
0642 PM TSTM WND DMG TIPLER 45.91N 88.63W
06/11/2005 FLORENCE WI LAW ENFORCEMENT
TREES DOWN ON LOST LAKE ROAD.
0652 PM TSTM WND DMG 7 W AURORA 45.78N 88.24W
06/11/2005 FLORENCE WI LAW ENFORCEMENT
TREES DOWN ON COUNTY HIGHWAY U.
0719 PM TSTM WND DMG NIAGARA 45.76N 88.00W
06/11/2005 MARINETTE WI LAW ENFORCEMENT
TREE ON POWER LINE.
0719 PM TSTM WND DMG GOODMAN 45.63N 88.34W
06/11/2005 MARINETTE WI LAW ENFORCEMENT
POWER OUTAGE.
&&
MGSpecial weather statement, Jun 11, 8:30 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 830 PM CDT SAT JUN 11 2005 WIZ013-021-073-074-120145- NORTHERN MARINETTE-SOUTHERN MARINETTE-NORTHERN OCONTO-SOUTHERN OCONTO- INCLUDING CRIVITZ 830 PM CDT SAT JUN 11 2005 THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED FOR PARTS OF NORTHEAST WISCONSIN. THE FOLLOWING COUNTIES ARE NO LONGER IN SEVERE THUNDERSTORM WATCH NUMBER 461... OCONTO... MARINETTE... THERE ARE CURRENTLY NO SEVERE WEATHER WATCHES FOR NORTHEAST OR NORTH CENTRAL WISCONSIN. KURIMSKI WEATHER.GOV/GREENBAY
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 7:13 PM CDT | Severe Thunderstorm Warning | GRB | Oconto | 39 min |
| Jun 11, 7:22 PM CDT | Severe Thunderstorm Warning | GRB | Marinette | 38 min |
| Jun 11, 9:46 PM CDT | Severe Thunderstorm Warning | GRB | Marathon | 47 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.